MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE
Model Number TX60G
Medical Device Problem Codes Failure to Fire (2610); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Reload lot numbers: t4034y, u40r7m.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Additional information: "there were missing staples from the staple line.I tried to redo it, but then decided to resect the anastomosis, and do another.The patient lost an extra 10 cm of bowel." attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was there any patient consequence as a result of the procedure being prolonged? was there any patient consequence or change in the post-operative care of the patient as a result of the event? if information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Event or Problem Description
It was reported stapler was used with reloads x2 for ileocolic resection procedure.Both firings failed to achieve optimal closure of ileocolic tissue.Seems as if stapler did not close evenly along the cartridge, resulting in leakage on one end of tissue.More tissue resected to try again but resulted in leakage again.Alternative staplers requested and used to complete resection successfully.The surgery was delayed by 1-hour.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 05/07/2021.D4: batch#: u5f965.H6: component code = others (g07).Device analysis: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the tx60g device arrived with no apparent damaged and with two reloads present along with the device.The reloads were received fully fired.The device was tested for functionality with a test reload and it fired and formed all the staples as intended.The staple line was complete, and the staples meet the staple form release criteria.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: attempting to force the trigger to complete the closing stroke with too much tissue or thickened tissue may result in poor staple formation with the loss of staple line integrity and subsequent leakage, disruption, or poor healing.In addition, instrument damage or failure may result.Make sure tissue to be stapled is properly positioned in the jaws before stapling.Bunching, stretching, or uneven loading of tissue could result in leakage, lack of hemostasis, or disruption of staple line.The event described could not be confirmed as the device performed without any difficulties noted.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key11648072
Report Number3005075853-2021-01933
Device Sequence Number3683220
Product Code GDW
UDI-Device Identifier10705036003359
UDI-Public10705036003359
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTX60G
Device Catalogue NumberTX60G
Device Lot Number105A63
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date05/07/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROXIMATE*LINEAR STAP RELOAD.; PROXIMATE*LINEAR STAP RELOAD.